Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ Q$-sets, Sierpiński sets, and rapid filters


Authors: Haim Judah and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 111 (1991), 821-832
MSC: Primary 03E35; Secondary 54A25
DOI: https://doi.org/10.1090/S0002-9939-1991-1045594-5
MathSciNet review: 1045594
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we will prove the following:

Theorem 1. cons(ZF) implies cons(ZFC + there exists a $ Q$-set of reals + there exists a set of reals of cardinality $ {\aleph _1}$, which is not Lebesgue measurable).

Theorem 2. cons(ZF) implies cons(ZFC+ $ {2^{{\aleph _0}}}$ is arbitrarily larger than $ {\aleph _2}$+ there exists a Sierpinski set of cardinality $ {2^{{\aleph _0}}}$ + there are no rapid filters on $ \omega $).

These theorems give answers to questions of Fleissner [F1] and Judah [Ju].


References [Enhancements On Off] (What's this?)

  • [Ba] J. Baumgartner, Iterated forcing, Surveys in Set Theory (A. R. D. Mathias, ed.), London Math Soc. Lecture Notes Series 87, Cambridge Univ. Press, 1983. MR 823775 (87c:03099)
  • [F1] W. Fleissner, Current research on $ Q$-sets, Topology, vol. 1, Colloq. Math. Soc. Janos Bolyai, vol. 23, North-Holland, 1980. MR 588793 (83j:03080)
  • [Ju] H. Judah, Strong measure zero sets and rapid filters, J. Symbolic Logic 53 (1988). MR 947847 (89h:03083)
  • [JSh1] H. Judah and S. Shelah, $ \Delta \frac{1}{2}$-set of reals, Ann. Pure Appl. Logic 42. MR 998607 (90f:03081)
  • [JSh2] -, $ Q$-set do not necessarily have strong measure zero, Proc. Amer. Math. Soc. 102 (1988). MR 929002 (89a:03091)
  • [Ku] K. Kunen, Set theory, North-Holland, 1980. MR 597342 (82f:03001)
  • [Mil] A. Miller, There are no $ Q$-points in Laver's model for the Borel conjecture, Proc. Amer. Math. Soc. 178 (1980). MR 548093 (80h:03071)
  • [Mi2] -, Special subsets of the real line, Handbook of Set-Theoretic Topology (K. Kunen and J. E. Vaughan, eds.), North-Holland, 1984. MR 776624 (86i:54037)
  • [Ra] J. Raisonnier, A mathematical proof of S. Shelah's theorem on the measure problem and related results, Israel J. Math. 48 (1984). MR 768265 (86g:03082b)
  • [Sh] S. Shelah, Proper forcing, Lecture Notes in Math., vol. 940, Springer-Verlag, New York. MR 675955 (84h:03002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E35, 54A25

Retrieve articles in all journals with MSC: 03E35, 54A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1045594-5
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society